Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jul 8, 2016, 12:13 AM CDT for Cass County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 12:13 AM CDT (05:13 UTC)
- Expired
- Jul 8, 2016, 12:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
County Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 24 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 5.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3276 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
362
WWUS83 KEAX 080513
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1213 AM CDT FRI JUL 8 2016
KSZ057-MOZ043-080545-
MIAMI KS-CASS MO-
1213 AM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MIAMI AND CENTRAL
CASS COUNTIES UNTIL 1245 AM CDT...
AT 1212 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LAKE ANNETTE...OR NEAR PECULIAR...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAYMORE...HARRISONVILLE...PLEASANT HILL...GREENWOOD...PECULIAR...
GARDEN CITY...LAKE WINNEBAGO...CLEVELAND...FREEMAN...EAST LYNNE...
LAKE ANNETTE AND WEST LINE.
LAT...LON 3851 9459 3868 9468 3884 9435 3884 9429
3852 9418
TIME...MOT...LOC 0512Z 242DEG 20KT 3866 9451
$$
WELSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 7, 6:32 PM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jul 7, 6:32 PM CDT, 5 hours 41 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 632 PM CDT THU JUL 7 2016 .Discussion... Issued at 326 PM CDT THU JUL 7 2016 Complicated short term forecast with several boundaries around the region, plenty of CAPE, and increasing deep layer shear. Latest AMDAR soundings show a poorly mixed boundary layer and thus very weak low-level lapse rates at MCI; however, the airmass now lifting northeastward into the KC metro appears to have more surface-based instability, evident by the higher temperatures and appearance of shallow cumulus within the last hour. An outflow boundary continues to trail and sink very slowly to the south across central KS and central MO south of our forecast area, but another psuedo warm front which is on the door step of the KC metro and lifting northward could also be a factor in storm development later this evening. In addition, the "cold" front sinking southward out of southeast NE earlier today has stalled near STJ, and may become a bit more convergent as the northeastward moving warm front joins up this evening. Storm initiation looks possible later this afternoon along any one of these boundaries, especially as the low-level jet begins to increase after sunset and provides a little additional lift for convection. Should storms initiate, severe weather will be possible in an environment characterized by ~3000 J/kg MUCAPE and 30-40 kts of deep layer shear, and a decent amount of dry air aloft plus DCAPE in excess of 1200 J/kg may support straight-line winds over any other severe weather threat. Storms will push south southeastward with time due to the combo of cold pool propagation and an east-southeastward moving shortwave trough, eventually departing the CWA during the early morning hours but depending a bit on how far north storms develop tonight. The effective cold front/outflow will sink into southern KS through southern MO by Friday morning, and should keep conditions quiet for Friday. Any storms that develop Friday afternoon along the boundary look like they will remain southwest of the forecast area, and may have to wait until Saturday afternoon when the front begins a north- ward push and diurnal instability builds along the front, possibly allowing for afternoon and evening convection. Temperatures will be just slightly cooler this weekend due to light northerly winds on Friday and possible cloud cover/convection on Saturday afternoon, but will still be fairly steamy in the upper 80s to low 90s with dewpoints in the upper 60s to mid 70s. Ridging briefly moves in for Sunday and keeps precipitation chances a bit lower through Monday evening, when southwesterly flow begins to return to the High and eventually central Plains. An active, warm pattern will then continue through the rest of the forecast period, and was not able to identify many periods where at least 30-40 PoPs were inappropriate beyond Monday night. && .Aviation...(For the 00Z TAFS through 00Z Friday Evening) Issued at 611 PM CDT THU JUL 7 2016 Short term concern is the development of thunderstorms through the early evening hours. As of now, storms may develop along a boundary just south of KMCI initially. These storms will eventually move to the southeast through the late evening. For now, will mention VCTS given the southern focus of this activity, though may need to adjust forecast should storms currently over Nebraska enter the terminals from the NW late this evening. Activity should taper off overnight with VFR conditions prevailing through the remainder of the forecast period. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Laflin Aviation...Welsh
Hazardous weather outlook, Jul 7, 3:29 PM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 329 PM CDT THU JUL 7 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-082030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 329 PM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE ANTICIPATED THIS EVENING INTO THE OVERNIGHT HOURS. IN ADDITION TO DANGEROUS CLOUD-TO-GROUND LIGHTNING...PRIMARY HAZARD WILL BE GUSTY TO POSSIBLY DAMAGING WINDS. HAIL, AS WELL AS A TORNADIC THREAT, CANNOT BE RULED OUT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO NEXT WEEK. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jul 7, 11:54 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1154 PM CDT THU JUL 7 2016 KSZ057-105-MOZ043-053-080530- MIAMI KS-JOHNSON KS-BATES MO-CASS MO- 1154 PM CDT THU JUL 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON... NORTHEASTERN MIAMI...CASS AND NORTHWESTERN BATES COUNTIES UNTIL 1230 AM CDT... AT 1153 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LOUISBURG...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HARRISONVILLE...PAOLA...SPRING HILL...PECULIAR...LOUISBURG... ADRIAN...GARDEN CITY...ARCHIE...DREXEL...CLEVELAND...FREEMAN... EAST LYNNE...LAKE ANNETTE...WEST LINE...CHILES... BUCYRUS AND WAGSTAFF. LAT...LON 3856 9486 3878 9481 3872 9416 3833 9425 TIME...MOT...LOC 0453Z 280DEG 48KT 3865 9478 WELSH
Special weather statement, Jul 8, 12:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1213 AM CDT FRI JUL 8 2016
KSZ057-MOZ043-080545-
MIAMI KS-CASS MO-
1213 AM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MIAMI AND CENTRAL
CASS COUNTIES UNTIL 1245 AM CDT...
AT 1212 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LAKE ANNETTE...OR NEAR PECULIAR...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAYMORE...HARRISONVILLE...PLEASANT HILL...GREENWOOD...PECULIAR...
GARDEN CITY...LAKE WINNEBAGO...CLEVELAND...FREEMAN...EAST LYNNE...
LAKE ANNETTE AND WEST LINE.
LAT...LON 3851 9459 3868 9468 3884 9435 3884 9429
3852 9418
TIME...MOT...LOC 0512Z 242DEG 20KT 3866 9451
WELSHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:54 PM CDT | Special Weather Statement | EAX | Cass | 36 min |
| Jul 8, 12:48 AM CDT | Special Weather Statement | EAX | Cooper | 42 min |
| Jul 8, 1:28 AM CDT | Special Weather Statement | EAX | Cooper | 32 min |
| Jul 8, 1:57 AM CDT | Special Weather Statement | EAX | Cooper | 48 min |
| Jul 8, 2:03 AM CDT | Areal Flood Advisory | EAX | Cooper | 3 hr |
| Jul 8, 10:56 AM CDT | River Flood Warning | EAX | Cooper | 28 hr |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.